| Model Number |
400SMTHXSFT0308 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/23/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-01782.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right vertebral artery using penumbra smart coils (smart coils).During the procedure, a smart coil would not advance within its introducer sheath; therefore, it was removed.While attempting to advance another smart coil, the same issue occurred.Therefore, the smart coil was also removed.The procedure was completed using additional smart coils.There was no report of an adverse effect to this patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The embolization coil was undamaged an intact with the pusher assembly.The pusher assembly mid-joint was retuned retracted through the introducer sheath friction lock; however, a figure of this was unable to be obtained prior to the functional test.Conclusions: evaluation of the first returned smart coil revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.During functional testing, the smart coil was able to be advanced through the friction lock with resistance.After unseating the pusher assembly from the friction lock, the pusher assembly was advanced without issue.Evaluation of the second returned smart coil revealed that the pusher assembly mid-joint was retracted through the introducer sheath friction lock.If this occurs, resistance may be experienced during advancement.Further evaluation revealed pusher assembly kinks near the mid-joint.This damage was likely a result of forceful advancement against resistance.During functional testing, the smart coil was unable to be advanced from its returned position within the introducer sheath.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2020-01782 h3 other text : placeholder.